Alert archive / Washington / River Flood Watches in 2011

River Flood Watch 2, NWS Spokane, WA

April 3, 2011Whitman County, Washington; Latah County, Idaho

NWS Spokane, WA issued this river flood watch at Apr 3, 2011, 12:50 PM PDT for Whitman County, Washington; Latah County, Idaho. It took effect at Apr 5, 2011, 10:35 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 12:50 PM PDT (19:50 UTC)
In effect from
Apr 5, 2011, 10:35 AM PDT
Expired
Apr 4, 2011, 9:52 AM PDT
In force
Issued by
NWS Spokane, WA
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Palouse River near Potlatch (PLOI1).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WGUS66 KOTX 031950
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
1250 PM PDT SUN APR 3 2011

...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN IDAHO...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES

ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON
MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY
WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE ST JOE BASIN. THIS
RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY
MONDAY NIGHT INTO TUESDAY WITH THE RIVER REACHING ITS FLOOD STAGE
OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY AFTERNOON
HOURS ON TUESDAY.

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-041950-
/O.NEW.KOTX.FL.A.0002.110405T1700Z-110406T0500Z/
/PLOI1.1.ER.110405T1700Z.110405T1740Z.110406T0500Z.NO/
1250 PM PDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE PALOUSE RIVER NEAR POTLATCH

* AT 11 AM SUNDAY THE STAGE WAS 13.3
* THE RIVER WILL STEADILY FALL THROUGH MONDAY BEFORE RISING QUICKLY
  MONDAY NIGHT THROUGH TUESDAY MONRING.
* THE RIVER WILL PEAK NEAR OR JUST ABOVE THE FLOOD STAGE OF 15.0 FEET
  LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON.
* AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN 
  POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE 
  EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK
  IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT 
  CROSSES THE PALOUSE RIVER AT WELLESLEY RD. 

$$
3 follow-up statements
731 
WGUS66 KOTX 031959 CCA
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE, WA
1250 PM PDT SUN APR 3 2011

...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD
WATCH FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES

ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON
MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY
WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE ST JOE BASIN. THIS
RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY
MONDAY NIGHT INTO TUESDAY WITH THE RIVER REACHING ITS FLOOD STAGE
OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY AFTERNOON
HOURS ON TUESDAY.

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-041950-
/O.NEW.KOTX.FL.A.0002.110405T1700Z-110406T0500Z/
/PLOI1.1.ER.110405T1700Z.110405T1740Z.110406T0500Z.NO/
1250 PM PDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A
* FLOOD WATCH FOR
  THE PALOUSE RIVER NEAR POTLATCH

* AT 11 AM SUNDAY THE STAGE WAS 13.3
* THE RIVER WILL STEADILY FALL THROUGH MONDAY BEFORE RISING QUICKLY
  MONDAY NIGHT THROUGH TUESDAY MONRING.
* THE RIVER WILL PEAK NEAR OR JUST ABOVE THE FLOOD STAGE OF 15.0 FEET
  LATE TUESDAY MORNING OR EARLY TUESDAY AFTERNOON.
* AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN
  POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE
  EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK
  IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT
  CROSSES THE PALOUSE RIVER AT WELLESLEY RD.

$$

VAN HORN
683 
WGUS66 KOTX 040445
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
945 PM PDT SUN APR 3 2011

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON...
  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES

ANOTHER MOIST WEATHER SYSTEM IS EXPECTED TO MOVE IN TO THE AREA ON
MONDAY. SNOW LEVELS ARE EXPECTED TO RISE THROUGH THE DAY ON MONDAY
WITH MODERATE TO HEAVY RAINFALL POSSIBLE IN THE REGION. THIS
RAINFALL IS EXPECTED MAKE THE PALOUSE RIVER AT POTLACH RISE QUICKLY
MONDAY NIGHT INTO TUESDAY WITH THE RIVER POSSIBLY REACHING ITS 
FLOOD STAGE OF 15.0 FEET SOMETIME DURING THE LATE MORNING OR EARLY 
AFTERNOON HOURS ON TUESDAY.

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)


HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-050445-
/O.CON.KOTX.FL.A.0002.110405T1735Z-110406T0500Z/
/PLOI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
945 PM PDT SUN APR 3 2011

THE FLOOD WATCH CONTINUES FOR
  THE PALOUSE RIVER NEAR POTLATCH

* AT 09 PM SUNDAY THE STAGE WAS 12.3
* THE RIVER WILL FALL THROUGH THE DAY ON MONDAY...THEN RISE
  RAPIDLY MONDAY NIGHT.
* THE RIVER IS EXPECTED TO CREST AROUND 15.2 FEET AROUND MIDDAY
  TUESDAY.
* AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN 
  POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE 
  EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK
  IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT 
  CROSSES THE PALOUSE RIVER AT WELLESLEY RD. 

$$
052 
WGUS66 KOTX 041652
FFAOTX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE, WA
952 AM PDT MON APR 4 2011

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO...
WASHINGTON...

  PALOUSE RIVER NEAR POTLATCH AFFECTING LATAH AND WHITMAN COUNTIES

THE PALOUSE RIVER NEAR POTLATCH IS NO LONGER EXPECTED TO REACH FLOOD
STAGE.

MONITOR CURRENT WATER LEVELS ON THE WEB AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX (ALL LOWERCASE)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR 
RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. 


&&

IDC057-WAC075-041722-
/O.CAN.KOTX.FL.A.0002.000000T0000Z-110406T0500Z/
/PLOI1.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
952 AM PDT MON APR 4 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE PALOUSE RIVER NEAR POTLATCH

* AT 08 AM MONDAY THE STAGE WAS 11.3

* FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 13.8  
  FEET
* AT 15.0 FEET...EXTENSIVE FLOODING OF THE LOW LYING AREAS BETWEEN 
  POTLATCH, ID AND PALOUSE, WA WILL OCCUR. FLOODING WILL ALSO BE 
  EXPERIENCED AT THE LIONS CLUB COMMUNITY PARK AND HAYTON GREENE PARK
  IN PALOUSE. SOUTH RIVER ROAD WILL LIKELY BE FLOODED WHERE IT 
  CROSSES THE PALOUSE RIVER AT WELLESLEY RD. 

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Apr 3, 10:38 AM PDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 3, 10:38 AM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1038 AM PDT SUN APR 3 2011

.SYNOPSIS...
RAIN AND SNOW SHOWERS WILL LINGER OVER THE IDAHO PANHANDLE AND FAR
EASTERN WASHINGTON TODAY...BUT THE MAJORITY OF CENTRAL WASHINGTON
WILL ENJOY A MOSTLY SUNNY AND DRY DAY. THE NEXT STORM SYSTEM WILL
ARRIVE LATE TONIGHT AND LINGER INTO TUESDAY. THE MOUNTAINOUS
REGIONS OF NORTH IDAHO AND THE CASCADES WILL RECEIVE THE HEAVIEST
PRECIPITATION MONDAY AND TUESDAY. A COOL AND DRIER WEATHER PATTERN
IS EXPECTED BY THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
MAY UPDATE SKY COVER FORECAST THIS MORNING BASED ON CURRENT
INCOMING VISIBLE SATELLITE IMAGERY. 12Z SOUNDING OVER KOTX
DEPICTS THE CONDITIONALLY UNSTABLE AIRMASS CONTAINED IN THE
TROF FEATURE EXITING TO THE SOUTHEAST...TO BE REPLACED WITH DIRTY
RIDGING THAT HAS ABUNDANT MOISTURE STREAMING THROUGH IT WHICH
SHOULD SPREAD PRECIPITATION IN SOMEWHAT OF A NORTHWEST TO
SOUTHEAST ORIENTATION WHILE KEEPING SOME HINT OF A RAIN-SHADOW
GIVEN THE WESTERLY FLOW ALOFT. TEMPERATURES AND WINDS WILL ALSO
GET A SECOND LOOK AND ADJUSTMENT AS NEEDED. /PELATTI

&&

.AVIATION...SOME LIGHT NUISANCE SNOW SHOWERS CONFINED TO THE
MOUNTAINS WITH THE MOST SIGNIFICANT ACTIVITY OVER THE NORTHERN
IDAHO PANHANDLE...OTHERWISE YET ANOTHER WET FRONTAL SYSTEM WILL
SAG DOWN AND INTO THE AREA TOMORROW SPREADING PRECIPITATION FROM
NORTHWEST TO SOUTHEAST WHILE LEAVING A RAIN-SHADOW OVER A GOOD
PORTION OF THE COLUMBIA BASIN IN THE 6-18Z MONDAY TIME
INTERVAL...REGARDLESS VFR CEILINGS AND VISIBILITIES ARE EXPECTED
TO PREVAIL MOST OF THE TIME. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        48  35  47  38  49  33 /  20  30  70  80  30  60
COEUR D'ALENE  47  34  43  38  47  32 /  30  30  90 100  50  60
PULLMAN        48  35  47  40  47  33 /  10  30  80 100  60  40
LEWISTON       54  39  55  44  53  37 /  10  10  60  80  40  30
COLVILLE       52  35  48  37  50  33 /  20  60  70  70  40  60
SANDPOINT      44  34  42  36  44  31 /  40  50 100 100  60  80
KELLOGG        42  32  40  34  41  30 /  50  40 100 100  80  80
MOSES LAKE     57  37  57  40  55  36 /   0  10  40  30   0  10
WENATCHEE      55  37  55  38  52  36 /   0  10  40  30   0  10
OMAK           57  37  54  36  54  34 /   0  20  60  30  10  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 3, 5:20 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
520 AM PDT SUN APR 3 2011

IDZ001>004-026-027-WAZ031-041400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE RECENT WET WEATHER HAS CAUSED MANY RIVERS AND STREAMS TO RUN
HIGH IN THE NORTHERN IDAHO PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE RAIN AND HIGH ELEVATION SNOW IS EXPECTED MONDAY AND TUESDAY.
TOTAL PRECIPITATION AMOUNTS BETWEEN A HALF INCH AND AN INCH ARE
LIKELY OVER THE IDAHO PANHANDLE AND THE NORTHERN BLUE
MOUNTAINS. THE HEAVIEST PRECIPITATION WILL FALL MONDAY NIGHT.
THERE WILL BE A HEIGHTENED POTENTIAL FOR ROCK SLIDES AND MUD
SLIDES MONDAY NIGHT SINCE THE SOIL HAS BECOME SATURATED DURING
THE RECENT WET WEATHER.

FORTUNATELY...SNOW LEVELS WILL NOT BE ABOVE 4000 FEET FOR VERY
LONG. SNOW MELT SHOULD NOT BE A BIG CONTRIBUTOR TO THE RUNOFF IN
NORTH IDAHO. LOOK FOR MORE RISES ON CREEKS AND SMALL STREAMS
DURING THE EARLY TO MID PART OF THE WEEK...BUT WIDESPREAD RIVER
FLOODING IS NOT ANTICIPATED AT THIS TIME.

WAZ032>038-041-043-044-041400-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ042-041400-
EAST SLOPES NORTHERN CASCADES-
520 AM PDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE NEXT ROUND OF MOUNTAIN SNOW WILL BEGIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE HIGH ELEVATION SNOW WILL FALL OVER THE CASCADE CREST MONDAY
AND MONDAY NIGHT. WINTER DRIVING CONDITIONS WILL BE LIKELY OVER
THE CASCADE PASSES.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:08 PM PDTFlood WatchOTXChelan, Okanogan, Whitman24 hr
Apr 3, 1:41 PM PDTWinter Storm WatchOTXBenewah, Kootenai, Latah, Shoshone16 hr

Nearby

River Flood Watches in Washington, 2011River Flood Watches in Idaho, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.